Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 44, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 8, 2013, 3:48 AM EDT. It took effect at Apr 8, 2013, 9:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2013, 3:48 AM EDT (07:48 UTC)
- In effect from
- Apr 8, 2013, 9:00 PM EDT
- Expired
- Apr 9, 2013, 9:40 AM EDT
- In force
- 13 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
018 WHUS71 KBUF 080748 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 348 AM EDT MON APR 8 2013 LEZ020-040-041-081600- /O.NEW.KBUF.SC.Y.0044.130409T0200Z-130409T0900Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 348 AM EDT MON APR 8 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EDT TUESDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-081600- /O.NEW.KBUF.SC.Y.0044.130409T0400Z-130409T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 348 AM EDT MON APR 8 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY. * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-081600- /O.NEW.KBUF.SC.Y.0044.130409T0400Z-130409T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 348 AM EDT MON APR 8 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT TUESDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
987 WHUS71 KBUF 081402 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1002 AM EDT MON APR 8 2013 LEZ020-040-041-082215- /O.CON.KBUF.SC.Y.0044.130409T0200Z-130409T0900Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1002 AM EDT MON APR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EDT TUESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-082215- /O.CON.KBUF.SC.Y.0044.130409T0400Z-130409T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1002 AM EDT MON APR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-082215- /O.CON.KBUF.SC.Y.0044.130409T0400Z-130409T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1002 AM EDT MON APR 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT TUESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
305 WHUS71 KBUF 081955 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 355 PM EDT MON APR 8 2013 LOZ030-090400- /O.EXB.KBUF.SC.Y.0044.130409T0100Z-130409T1100Z/ LOWER NIAGARA RIVER- 355 PM EDT MON APR 8 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EDT TUESDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-090400- /O.EXT.KBUF.SC.Y.0044.130409T0100Z-130409T1100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 355 PM EDT MON APR 8 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EDT TUESDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-090400- /O.EXT.KBUF.SC.Y.0044.130409T0400Z-130409T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 355 PM EDT MON APR 8 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT TUESDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-090400- /O.EXT.KBUF.SC.Y.0044.130409T0600Z-130409T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 355 PM EDT MON APR 8 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 1 PM EDT TUESDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-090400- /O.EXT.KBUF.SC.Y.0044.130409T0100Z-130409T1100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 355 PM EDT MON APR 8 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EDT TUESDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
937 WHUS71 KBUF 090402 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1202 AM EDT TUE APR 9 2013 LEZ040-041-091100- /O.CON.KBUF.SC.Y.0044.000000T0000Z-130409T1100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1202 AM EDT TUE APR 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-091100- /O.CON.KBUF.SC.Y.0044.000000T0000Z-130409T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1202 AM EDT TUE APR 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-091215- /O.CON.KBUF.SC.Y.0044.130409T0600Z-130409T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1202 AM EDT TUE APR 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-LOZ030-091100- /O.CON.KBUF.SC.Y.0044.000000T0000Z-130409T1100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 1202 AM EDT TUE APR 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
044 WHUS71 KBUF 090752 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 352 AM EDT TUE APR 9 2013 LEZ020-LOZ030-090900- /O.CAN.KBUF.SC.Y.0044.000000T0000Z-130409T1100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 352 AM EDT TUE APR 9 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ040-041-091100- /O.CON.KBUF.SC.Y.0044.000000T0000Z-130409T1100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 352 AM EDT TUE APR 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-091100- /O.CON.KBUF.SC.Y.0044.000000T0000Z-130409T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 352 AM EDT TUE APR 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-091600- /O.CON.KBUF.SC.Y.0044.000000T0000Z-130409T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 352 AM EDT TUE APR 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
849 WHUS71 KBUF 091049 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 649 AM EDT TUE APR 9 2013 LEZ040-041-LOZ042-091200- /O.CAN.KBUF.SC.Y.0044.000000T0000Z-130409T1100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 649 AM EDT TUE APR 9 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ043>045-091700- /O.CON.KBUF.SC.Y.0044.000000T0000Z-130409T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 649 AM EDT TUE APR 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
202 WHUS71 KBUF 091340 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 940 AM EDT TUE APR 9 2013 LOZ043>045-091445- /O.CAN.KBUF.SC.Y.0044.000000T0000Z-130409T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 940 AM EDT TUE APR 9 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY LEVELS. $$ THOMAS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 2:21 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 8, 2:21 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 221 AM EDT MON APR 8 2013 .SYNOPSIS... HIGH PRESSURE WILL BUILD OVER NEW YORK STATE EARLY TODAY WITH DIMINISHING WINDS AND CLEARING SKIES. LATER THIS AFTERNOON...AN AREA OF LOW PRESSURE WILL BRING SHOWERS AND POSSIBLY A THUNDERSTORM AS IT CROSSES JUST NORTH OF THE AREA THROUGH TONIGHT. UNSETTLED WEATHER WILL CONTINUE THIS WEEK WITH A FRONTAL BOUNDARY STALLING NEARBY AND ALLOWING FOR PERIODS OF SHOWERS AND A WIDE SPREAD IN TEMPERATURES ACROSS THE AREA. && .NEAR TERM /THROUGH TODAY/... COLD FRONT HAS SETTLED SOUTH AND EAST OF NEW YORK THIS MORNING WITH WEAK AREA OF HIGH PRESSURE CENTERED OVER LAKE ERIE BUILDING EASTWARD. THIS BRINGS A MIX IN CLOUD COVER ACROSS THE AREA WITH STRATUS OBSERVED ON MICROWAVE SATELLITE IMAGERY ALONG THE SOUTHERN LAKE ONTARIO LAKE SHORE UP THROUGH NORTHERN NEW YORK AND SOME HIGHER CLOUDS STREAMING OVERHEAD ACROSS THE SOUTHERN TIER. OFF TO THE WEST A VIGOROUS UPPER LEVEL SHORTWAVE IT TRIGGERING A COMPLEX OF THUNDERSTORMS ACROSS NORTHERN MISSOURI. THIS WILL BE THE FOCUS FOR OUR WEATHER LATER THIS AFTERNOON AND OVERNIGHT. A SURFACE LOW PRESSURE AREA WILL SHIFT EAST BENEATH THE UPPER SHORTWAVE SHIFTING FROM NORTHERN ILLINOIS EAST TOWARD NORTHERN NEW YORK. THIS SYSTEM WILL BRING A DECENT CHANCE FOR RAIN SHOWERS AND EVEN THE RISK FOR SOME LATE DAY ELEVATED THUNDERSTORMS TO THE AREA. THE SHOWER AND EMBEDDED THUNDER THREAT SHOULD HOLD OFF UNTIL MID TO LATE AFTERNOON BEFORE BEGINNING TO OVERSPREAD SOUTHERN AND WESTERN PORTIONS OF THE AREA...AS NOSE OF 50 KNOT LOW LEVEL JET AHEAD OF THE LOW PRESSURE PROVIDES FAVORABLE LOW LEVEL MASS AND MOISTURE CONVERGENCE IN ASSOCIATION WITH THE NORTHWARD RETURN OF THE FRONT STALLED TO OUR SOUTH. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... THE SHORT TERM PERIOD WILL START WITH A VIGOROUS AND CONVECTIVELY AUGMENTED SHORTWAVE/ASSOCIATED SURFACE REFLECTION SLIDING ACROSS THE LOWER LAKES REGION MONDAY NIGHT. A SWATH OF DECENT FORCING AND MOISTURE WILL ACCOMPANY THIS WAVE...ALONG WITH SOME ELEVATED INSTABILITY. ALL OF THIS WILL BE ENOUGH TO GENERATE A 3-6 PERIOD OF SHOWERS AND POSSIBLE EMBEDDED ELEVATED THUNDERSTORM ACTIVITY...WHICH SHOULD FOCUS ON FAR WESTERN NEW YORK IN THE EVENING...THE GENESEE VALLEY AND FINGER LAKES BETWEEN THE MID EVENING AND EARLY OVERNIGHT HOURS...AND THE NORTH COUNTRY MAINLY AFTER MIDNIGHT. TEMPS WILL REMAIN RATHER MILD...GENERALLY BETWEEN 45 AND 50. ON TUESDAY...A WEAK BUBBLE OF HIGH PRESSURE AND ASSOCIATED DRIER AIR/SUBSIDENCE WILL BRIEFLY BUILD SOUTHWARD ACROSS NEW YORK STATE AND PUSH THE REMNANT TRAILING FRONTAL BOUNDARY SOUTHWARD TO THE NY/PA BORDER...USHERING IN A SHORT-LIVED PERIOD OF RELATIVELY DRY WEATHER THAT SHOULD LAST INTO THE EARLY TO MID AFTERNOON HOURS. AFTER THAT TIME...THE NEXT IN A SERIES OF MODEST SHORTWAVES/ ASSOCIATED SURFACE REFLECTIONS WILL RIPPLE EASTWARD ALONG THE SURFACE BOUNDARY AND BRING YET ANOTHER PERIOD OF SHOWERS FOR LATER TUESDAY AFTERNOON/TUESDAY NIGHT...WHICH AT THIS POINT LOOKS VERY SIMILAR IN BOTH TIMING AND DURATION TO MONDAY NIGHT/S. WITH THE ABOVE IN MIND...HAVE INDICATED POPS FALLING OFF TO SLIGHT CHANCE/ LOW-END CHANCE FOR MUCH OF TUESDAY...BEFORE RAMPING THESE BACK UP TO LIKELY AGAIN FOR A TIME TUESDAY NIGHT. AS FOR TEMPS...THESE WILL AGAIN BE RATHER MILD...WITH THE DRIER WEATHER AND 850 MB TEMPS OF +4C TO +8C SUPPORTING WIDESPREAD HIGHS IN THE 60S AWAY FROM THE LAKES TUESDAY...WITH SOME OF THE NORMALLY WARMER LOCATIONS IN THE GENESEE VALLEY AND FINGER LAKES POSSIBLY REACHING THE 70 DEGREE MARK. LOWS TUESDAY NIGHT WILL THEN BE VERY SIMILAR TO MONDAY NIGHT/S...WITH READINGS BOTTOMING OUT BETWEEN THE MID 40S AND LOWER 50S. FINALLY ON WEDNESDAY...THIS WHOLE PROCESS LOOKS TO REPEAT ITSELF YET AGAIN...WITH THE GUIDANCE IN GENERAL AGREEMENT ON A RELATIVE LULL IN THE SHOWER ACTIVITY IN THE MORNING...BEFORE YET ANOTHER SURFACE REFLECTION AND SURGE OF MOISTURE/INSTABILITY SLIDES EAST ALONG THE LINGERING FRONTAL BOUNDARY AND USHERS IN ANOTHER INCREASING LIKELIHOOD OF SHOWERS IN THE AFTERNOON...FOR WHICH POPS HAVE AGAIN BEEN BUMPED UP TO LIKELY. GIVEN INSTABILITY INDICES FROM THE NAM/GFS/ECMWF...HAVE ALSO INSERTED A CHANCE OF THUNDER FOR WEDNESDAY AFTERNOON...WHEN SOME SURFACE-BASED CONVECTION MAY EVEN BE POSSIBLE. TEMPS SHOULD AGAIN BE MILD...RANGING FROM THE UPPER 50S/LOWER 60S ACROSS THE NORTH COUNTRY AND ALONG THE SOUTH SHORE OF LAKE ONTARIO...TO THE MID AND UPPER 60S FURTHER SOUTH. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... IN THE EXTENDED PERIOD...UNCERTAINTY CONTINUES TO ABOUND WITH RESPECT TO THE EXACT POSITION OF THE AFOREMENTIONED FRONTAL BOUNDARY...WHICH WILL REMAIN EITHER ACROSS OR IN CLOSE PROXIMITY TO OUR AREA THROUGH THE END OF THE WORK WEEK. ULTIMATELY...THE POSITION OF THIS FEATURE WILL BE DETERMINED BY THE AMOUNT OF PHASING THAT OCCURS BETWEEN A LARGE NORTHERN STREAM TROUGH INITIALLY SITUATED OVER CENTRAL AND EASTERN CANADA...AND ONE OR MORE SOUTHERN STREAM WAVES ADVANCING EASTWARD FROM THE PLAINS STATES. ESSENTIALLY...THE GREATER THE AMOUNT OF PHASING BETWEEN THESE FEATURES...THE FURTHER NORTH THE ASSOCIATED SURFACE LOW TRACK AND FRONTAL BOUNDARY WILL BE. AFTER COMING INTO A LITTLE BETTER AGREEMENT LAST NIGHT...THE GFS AND ECMWF SOLUTIONS APPEAR TO BE DIVERGING AGAIN WITH THE 12Z SUITE OF GUIDANCE. WHILE A LITTLE FURTHER NORTH THAN ITS PREVIOUS FEW RUNS...THE ECMWF MAINTAINS MUCH WEAKER PHASING BETWEEN THE NORTHERN AND SOUTHERN STREAM SYSTEMS...AND AS A RESULT KEEPS THE SURFACE BOUNDARY A LITTLE SOUTH OF THE NY/PA BORDER THROUGH FRIDAY...WITH THE MAIN WAVE OF LOW PRESSURE PASSING A LITTLE TO OUR SOUTH BETWEEN THURSDAY/EARLY FRIDAY...FOLLOWED BY THE DEVELOPMENT OF A SECONDARY COASTAL LOW LATER FRIDAY/FRIDAY NIGHT. MEANWHILE...THE GFS IS ONCE AGAIN SHOWING MORE INCONSISTENCY WITH ITS PREVIOUS TWO RUNS AND THE ECMWF BY MORE STRONGLY PHASING THE NORTHERN AND SOUTHERN STREAM TROUGHS...RESULTING IN THE MAIN SURFACE LOW LIFTING FROM THE OHIO VALLEY ACROSS THE CENTRAL LAKES AND SOUTHERN ONTARIO THURSDAY... FOLLOWED BY MUCH WEAKER SECONDARY WAVE DEVELOPMENT ALONG THE MID ATLANTIC COAST LATER FRIDAY/FRIDAY NIGHT. THIS DIFFERENCE HAS HUGE IMPLICATIONS FOR THE FORECAST...WITH THE GFS NOW OFFERING A SMALLER WINDOW FOR PRECIPITATION ALONG WITH THE POTENTIAL FOR READINGS TO SOAR INTO THE 70S THURSDAY...BEFORE PLUNGING BACK INTO THE 30S ON FRIDAY GIVEN ITS MORE AMPLIFIED PATTERN. IN CONTRAST...THE ECMWF EXHIBITS A MUCH SMALLER SWING IN TEMPERATURES DUE TO ITS LESS AMPLIFIED/MORE SOUTHERLY LOW TRACK... AND IS NOW ALSO FAIRLY WET FROM WEDNESDAY NIGHT RIGHT ON THROUGH THURSDAY NIGHT/EARLY FRIDAY. GIVEN THE CONTINUED BIG MODEL DIFFERENCES AND RESULTANT GREAT DEGREE OF FORECAST UNCERTAINTY...THE BEST COURSE OF ACTION REMAINS STICKING CLOSE TO OUR FORECAST CONTINUITY...WHICH LEANS TOWARDS THE ECMWF SOLUTION AND WPC GUIDANCE. COMPARED TO THE GFS...THE ECMWF HAS REMAINED MUCH MORE CONSISTENT WITH ITS OVERALL SOLUTION...AND AT THIS TIME OF YEAR ALSO HAS MUCH MORE SUPPORT FROM CLIMATOLOGY. WITH ALL OF THE ABOVE IN MIND...WILL INDICATE LIKELY POPS FOR THE WEDNESDAY NIGHT-THURSDAY NIGHT TIME FRAME WITH THE FRONTAL BOUNDARY REMAINING RELATIVELY NEARBY AND THE MAIN SURFACE WAVE RIPPLING EAST ALONG IT...BEFORE TAPERING POPS BACK TO CHANCE FOR FRIDAY/FRIDAY NIGHT AS THIS FEATURE EXITS TO OUR EAST. THE VAST MAJORITY OF THIS WILL COME IN THE FORM OF RAIN SHOWERS...THOUGH HAVE ALSO INSERTED A CHANCE OF THUNDER FOR WEDNESDAY NIGHT GIVEN THE OVERALL PATTERN AND THE PRESENCE OF WHAT SHOULD BE AT LEAST SOME ELEVATED INSTABILITY PER THE ECMWF/GFS. WITH REGARD TO TEMPS...HAVE STARTED OUT WITH READINGS MAINLY IN THE 55-60 DEGREE RANGE ON THURSDAY...BEFORE DROPPING THESE BACK TO THE UPPER 40S ON FRIDAY AS COOLER AIR FILTERS IN BEHIND THE DEPARTING SURFACE WAVE. LOOKING FURTHER AHEAD TO NEXT WEEKEND...THE GUIDANCE COMES BACK INTO GENERAL AGREEMENT ON HIGH PRESSURE AND COOLER/MUCH DRIER AIR BUILDING EAST ACROSS THE REGION FOR BOTH NEXT SATURDAY AND SUNDAY. THIS SHOULD RESULT IN A RETURN TO DRY AND MUCH QUIETER WEATHER... WITH TEMPERATURES AVERAGING OUT FROM SLIGHTLY BELOW NORMAL TO NEAR NORMAL. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... LOW STRATUS IN ALLOWING FOR MVFR LEVEL CIGS FOR KART WITH LOW END VFR CIGS FOR KBUF...KROC AND KIAG THIS MORNING. KJHW REMAINS FREE OF THIS LOW STRATUS WITH JUST HIGH CLOUDS STREAMING OVERHEAD. HIGH PRESSURE WILL BUILD ACROSS THE AREA EARLY TODAY WITH CURRENT CONDITIONS PERSISTING THROUGH THE FIRST HAVE OF MONDAY. LATER THIS AFTERNOON AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW APPROACHING FROM THE WEST WILL BRING A RISK FOR RAIN SHOWERS AND POSSIBLY SOME ELEVATED THUNDER AFTER AROUND 21Z. HAVE NOT INCLUDED THUNDER IN THE TAFS WILL LOWER CONFIDENCE AT THIS TIME. FORECAST GUIDANCE SHOWS POSSIBLE MVFR OR IFR TONIGHT WITH CIGS LOWERING IN RAIN ACTIVITY. OUTLOOK... TUESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS. WEDNESDAY AND THURSDAY...MVFR WITH SHOWERS LIKELY. CHANCE OF THUNDERSTORMS. FRIDAY...VFR. && .MARINE... HIGH PRESSURE BUILDS ACROSS THE LOWER LAKES EARLY TODAY THEN AS THE HIGH DEPARTS AND LOW PRESSURE APPROACHES THE AREA...WINDS WILL PICK UP LATER THIS AFTERNOON AND TONIGHT...BUT SHOULD REMAIN JUST UNDER SMALL CRAFT CRITERIA. THE APPROACHING SYSTEM WILL BRING A SLIGHT CHANCE FOR A FEW THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...JJR LONG TERM...JJR AVIATION...SMITH MARINE...SMITH
Hazardous weather outlook, Apr 7, 3:54 PM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 354 PM EDT SUN APR 7 2013 NYZ001>008-010>014-019>021-085-082000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 354 PM EDT SUN APR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-SLZ022-024-082000- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 354 PM EDT SUN APR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:49 PM EDT | Wind Advisory | BUF | Chautauqua, Erie, Genesee, Monroe, Niagara, Orleans and 1 more | 12 hr |
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.